IVIG and Blood Clots
AnonymousSeptember 10, 2006 at 3:24 pm
I was diagnosed with CIDP August 25th. I spent 6 days in the hospital and was administered 5 IVIG treatments. It is working. However, I now have blood clots in both of my forearms from the injection sites. The clots run from my injection site, around my wrists and hands, to my elbow. I am taking 40mg of Lovenox daily and it doesn’t seem to be working.
Has anyone else had this problem?
AnonymousSeptember 10, 2006 at 4:48 pm
[COLOR=”Purple”]Hi Damon, the body itself desolves most clots over time. The Lovenox is given to help prevent further clots from forming and to keep current clots from getting bigger. Do you have a history of blood clots? If so I would reccomend your doctor tests you for factor 5, which is a blood clotting disorder. If you don’t have a history of clots, your current situation is pretty rare, from my experiences. If you feel like your situation has worsened, you notice more swelling in different areas, warmness or redness, or become short of breath, don’t hesitate to notify your physician or go to the E.R. Depending on your size, you may need a larger dose of Lovenox or switch to another anticoagulant. Take care and keep us updated………….Vicki[/COLOR]
AnonymousSeptember 10, 2006 at 5:10 pm
I’m not sure how relevant this is to your situation, but I thought it may be worth mentioning. After one of my plasmapharesis sessions, the doctors realized that I had a clot travelling from my leg towards my lungs (thats what they told my mom). At that stage the pp was given through a shunt in my right leg. The were extremely worried about any further clots forming and decided to stop the treatments through the leg and insert a port straight into the vein on my right neck/shoulder area. We were told that this was more dangerous, exactly how Im not sure, but that there probably wouldnt be any further clots. Feeling rather silly telling you this and having no explanations as to exactly why they did this. However, I do distinctly remember their ‘panic’, for lack of a better word, about this clot, so I thought I would mention it.
You must be logged in to reply to this topic.